Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 169, NWS San Angelo, TX

September 29, 2021McCulloch County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Sep 29, 2021, 6:30 PM CDT for McCulloch County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2021, 6:30 PM CDT (23:30 UTC)
Expired
Sep 29, 2021, 7:15 PM CDT
In force
45 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McCulloch County, TX

The radar

The San Angelo radar (KSJT), 114 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted.

461 
WUUS54 KSJT 292330
SVRSJT
TXC307-300015-
/O.NEW.KSJT.SV.W.0169.210929T2330Z-210930T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
630 PM CDT Wed Sep 29 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southern McCulloch County in west central Texas...

* Until 715 PM CDT.

* At 630 PM CDT, a severe thunderstorm was located over Brady Lake,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Brady, Brady Lake, Rochelle, Voca and Us-190 Near The Mcculloch-
  San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3106 9949 3124 9947 3128 9909 3098 9909
TIME...MOT...LOC 2330Z 276DEG 20KT 3115 9940 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
081 
WWUS54 KSJT 292346
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
646 PM CDT Wed Sep 29 2021

TXC307-300015-
/O.CON.KSJT.SV.W.0169.000000T0000Z-210930T0015Z/
McCulloch TX-
646 PM CDT Wed Sep 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN MCCULLOCH COUNTY...

At 645 PM CDT, a severe thunderstorm was located over Brady, moving
east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Brady, Brady Lake, Rochelle, Voca and Us-190 Near The Mcculloch-
San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3106 9949 3123 9944 3128 9909 3098 9909
TIME...MOT...LOC 2345Z 279DEG 17KT 3114 9932 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 6:07 PM CDT, 23 minutes earlier.

Area forecast discussion, Sep 29, 6:07 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
607 PM CDT Wed Sep 29 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 211 PM CDT Wed Sep 29 2021

Early this afternoon, a diffuse dryline was entering far western
portions of the CWA and should mix east into central portions of
the area by late afternoon. While there is not a lot of upper
level support, could see isolated to scattered showers and
thunderstorms develop along and ahead of the dryline late this
afternoon into this evening. The best chance for storms will
generally be along and east of a Throckmorton to Junction line.
The main hazards this afternoon will be locally heavy rainfall
but given steep lapse rates and CAPE's near 2000 J/Kg, a few
strong storms are possible, which may produce marginally severe
wind gusts and some hail. Most of this activity should weaken and
move east of the area by mid to late evening.

Focus then turns to tomorrow, as rain chances increase substantially
from west to east tomorrow afternoon into tomorrow evening. An
upper level trough will deepen over the Four Corners region tonight
into tomorrow. Lift ahead of this system will begin to overspread
the region tomorrow afternoon into tomorrow night. Scattered to
numerous showers and thunderstorms are expected to develop across
western sections by early afternoon and then spread east across
much of the area through Thursday evening. Precipitable water
values will range between 1.5 and 2 inches, which will contribute
to heavy rainfall potential and the threat for some localized
flooding concerns. Expect mild temperatures tonight, with lows in
the 60s and slightly cooler temperatures tomorrow, with highs in
the upper 80s.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 212 PM CDT Wed Sep 29 2021

As mentioned in the short term discussion above scattered to
numerous showers and thunderstorms are forecast to spread across
the the area Thursday night and continue into the overnight hours.
In addition to large scale lift generated from the Four Corners
trough, a surface boundary is forecast to drop southward into the
area late Thursday/Thursday night. This will act as an additional
focus for showers and thunderstorm development. Given a very moist
atmosphere in place (precipitable water values of 1.5-2 inches)
and 850mb shear vectors transporting deep Gulf moisture into west
central Texas, periods of heavy rainfall along with the potential
for localized flooding are definitely concerns. As such WPC
continues to advertise a slight risk of excessive rainfall for
most of area in the Thursday/Thursday night time frame.

Forecast uncertainty is somewhat higher on Friday as far as
coverage of showers and storms and rainfall amounts during the day.
But with deep moisture remaining in place and the possibility of
additional shortwaves moving overhead have maintained likely PoPs
for Friday and Friday night. Much of this activity may also be
driven by remnant outflow and/or mesoscale boundaries. By Saturday
evening most of the area looks dry as the upper level trough lifts
out into the Central Plains. Highest PoPs on Saturday afternoon
are confined to our southeastern counties with PoPs tapering off
to the west. The remainder of the longer term forecast is mainly
dry as shortwave ridging builds into the region on Sunday. High
Temperatures for the weekend and going into next look quite
pleasant for this time of the year.

&&

.AVIATION...
(00Z TAFS)
Issued at 602 PM CDT Wed Sep 29 2021

Line of convection continues near the KBBD (Brady) terminal early
this evening and will include some mention of TSTMs to start out
the forecast. Otherwise, models continue to bring some MVFR cigs
(and briefly IFR) into the southern and perhaps central terminals
around sunrise Thursday morning. Should persist until around noon
before lifting into a VFR deck. Finally, arrival of a weak front
will act as a focus for TSTM formation late Thursday afternoon.
KABI and KSJT looks to be the first to see these storms shortly
before 00Z, with much more widespread convection across all of
the terminals after 00Z likely.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 69  88  64  79 /  10  50  80  80
San Angelo 	 67  89  63  79 /  10  60  80  90
Junction 	 67  89  64  80 /  20  40  70  90
Brownwood 	 67  87  64  79 /  40  50  80  80
Sweetwater 	 69  88  64  78 /   5  60  80  70
Ozona      	 67  86  64  77 /  10  70  80  80

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....42
AVIATION...07
Hazardous weather outlook, Sep 29, 2:40 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
240 PM CDT Wed Sep 29 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
240 PM CDT Wed Sep 29 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A few strong to severe thunderstorms will be possible later this
afternoon and evening, in the area east of a Throckmorton to
Abilene to Menard line. In addition to lightning, the main
hazards will be strong or damaging winds, and hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Numerous showers and thunderstorms are expected from Thursday
afternoon into Saturday. Heavy rainfall will be possible which
could result in localized flooding. In addition, dangerous
lightning will be possible with the storms.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed late this afternoon into
this evening, for eastern parts of the area.

In the hours before

Special weather statement, Sep 29, 3:47 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
347 PM CDT Wed Sep 29 2021

TXZ073-139-154-292130-
Coleman TX-McCulloch TX-Concho TX-
347 PM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of southeastern
Coleman, northern McCulloch and east central Concho Counties through
430 PM CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doole, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stacy, Waldrip, Rockwood, Doole, Fife, Whon and Us-
283 Near The Mcculloch-Coleman County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3129 9970 3147 9965 3162 9931 3137 9916
TIME...MOT...LOC 2047Z 245DEG 13KT 3140 9952

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Daniels
Special weather statement, Sep 29, 4:02 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service San Angelo TX
402 PM CDT Wed Sep 29 2021

TXZ114-127-128-292145-
Shackelford TX-Callahan TX-Taylor TX-
402 PM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northwestern
Callahan, southwestern Shackelford and northeastern Taylor Counties
through 445 PM CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caps, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Abilene, Clyde, Wylie, Tye, Buffalo Gap, Eula, Potosi, Caps, Hamby,
Dyess Afb and Kirby Lake.

This includes Interstate 20 between Mile Markers 274 and 305.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3227 9984 3246 9993 3252 9964 3252 9961
      3253 9961 3256 9948 3231 9938
TIME...MOT...LOC 2102Z 249DEG 29KT 3238 9982

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 29, 4:27 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Wed Sep 29 2021

TXZ139-140-154-155-292215-
Coleman TX-McCulloch TX-Brown TX-San Saba TX-
427 PM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of southwestern Brown,
southeastern Coleman, northern McCulloch and northwestern San Saba
Counties through 515 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mercury, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elm Grove, Winchell, Lohn, Brookesmith, Rockwood, Pear Valley, Doole,
Stacy, Waldrip, Skeeterville, Salt Gap, Placid, Mercury, Fife,
Milburn, Whon, Indian Creek and Us-283 Near The Mcculloch-
Coleman County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3149 9898 3147 9900 3144 9896 3146 9894
      3144 9893 3143 9891 3129 9894 3129 9960
      3149 9960 3161 9887 3156 9886
TIME...MOT...LOC 2126Z 259DEG 24KT 3142 9922

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 29, 5:12 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
512 PM CDT Wed Sep 29 2021

TXZ154-155-292300-
McCulloch TX-San Saba TX-
512 PM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northeastern
McCulloch and northwestern San Saba Counties through 600 PM CDT...

At 511 PM CDT, Doppler radar was tracking a strong thunderstorm near
Placid, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richland Springs, Algerita, Skeeterville, Elm Grove, Placid, Mercury,
Hall, Locker, Spring Creek and Us-190 Near The Mcculloch-
San Saba County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3116 9880 3124 9927 3142 9927 3144 9886
      3141 9884 3142 9882 3141 9882 3140 9879
TIME...MOT...LOC 2211Z 273DEG 17KT 3133 9913

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 29, 5:27 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service San Angelo TX
527 PM CDT Wed Sep 29 2021

TXZ114-128-292300-
Shackelford TX-Callahan TX-
527 PM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northeastern
Callahan and southeastern Shackelford Counties through 600 PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baird, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Putnam around 545 PM CDT.
  Moran around 600 PM CDT.

Other locations impacted by this storm include I-
20 Near The Callahan-Eastland County Line and Us-
283 Near The Callahan-Shackelford County Line.

This includes Interstate 20 between Mile Markers 304 and 323.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3251 9911 3238 9911 3231 9942 3248 9947
      3267 9910 3253 9910 3252 9909
TIME...MOT...LOC 2226Z 245DEG 18KT 3243 9935

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 29, 5:28 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service San Angelo TX
528 PM CDT Wed Sep 29 2021

TXZ073-139-154-292315-
Coleman TX-McCulloch TX-Concho TX-
528 PM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of south central
Coleman, northwestern McCulloch and east central Concho Counties
through 615 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Millersview, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stacy, Waldrip, Salt Gap, Lohn, Pear Valley, Doole, Millersview, Fife
and Us-283 Near The Mcculloch-Coleman County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3127 9978 3144 9982 3154 9939 3129 9932
TIME...MOT...LOC 2227Z 259DEG 29KT 3137 9972

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:26 PM CDTFlash Flood Warning Considerable damage threatSJTMason3 hr
Sep 28, 9:29 PM CDTAreal Flood AdvisorySJTKimble, Mason3 hr
Sep 28, 9:54 PM CDTFlash Flood Warning Considerable damage threatSJTKimble, Mason96 min
Sep 28, 10:29 PM CDTSpecial Weather StatementSJTMason46 min
Sep 28, 11:06 PM CDTFlash Flood Warning Considerable damage threatSJTKimble, Mason3 hr
Sep 29, 3:00 PM CDTSpecial Weather StatementSJTBrown45 min
Sep 29, 3:28 PM CDTSpecial Weather StatementSJTColeman47 min
Sep 29, 3:34 PM CDTSpecial Weather StatementSJTTaylor41 min
Sep 29, 3:47 PM CDTSpecial Weather StatementSJTMcCulloch43 min
Sep 29, 4:02 PM CDTSpecial Weather StatementSJTTaylor43 min
Sep 29, 4:27 PM CDTSpecial Weather StatementSJTMcCulloch48 min
Sep 29, 4:52 PM CDTAreal Flood AdvisorySJTBrown, Coleman, Concho, McCulloch, San Saba113 min
Sep 29, 5:12 PM CDTSpecial Weather StatementSJTSan Saba48 min
Sep 29, 5:27 PM CDTSpecial Weather StatementSJTCallahan33 min
Sep 29, 5:28 PM CDTSpecial Weather StatementSJTConcho47 min
Sep 29, 5:57 PM CDTFlash Flood Warning Considerable damage threatSJTMcCulloch, San Saba3 hr
Sep 29, 6:17 PM CDTAreal Flood AdvisorySJTConcho, McCulloch, Menard118 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.